MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514240
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2020 as no specific event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 18, 2020 that an ultraflex esophageal ng proximal release covered stent was to be implanted to treat an esophagel stricture during a dilation with stent placement procedure performed on an unknown date.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent could not open properly.The stent was removed from the patient with a radial jaw4 forceps.The procedure was completed with a different stent.There were no patient complications reported as a result of this event.Note: a photo of the complaint device during the procedure was provided by the complainant and it shows that the stent did not fully expand.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2020 as no specific event date was reported.Block h6: medical device problem code a150101 captures the reportable event of stent failed to expand.Block h10: a fully deployed ultraflex esophageal covered stent was received for analysis; the delivery system was not returned.Media inspection was performed of a photo provided by the complainant and it was observed that the stent was not fully expanded.Visual examination of the returned device found the loops of the stent were unraveled.A dimensional inspection was performed and the flare of the stent was not measured within specification.No other issues with the stent were noted.The reported event of stent failure to expand was confirmed per media analysis where it was observed the stent was not fully expanded.Additionally, the loops of the stent were returned unraveled and for this reason, the dimension of the flare was not measured to be within specification.The investigation concluded that the reported event and the observed failure were likely due to the factors encountered during the procedure.It may be that the technique used by the user and/or the patient anatomy contributed to stent failure to expand.Additionally, the observed failure of stent flare unraveled most likely occurred during removal of the stent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11142791
Report Number3005099803-2020-06668
Device Sequence Number676362
Product Code ESW
UDI-Device Identifier08714729716105
UDI-Public08714729716105
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model NumberM00514240
Device Catalogue Number1424
Device Lot Number0025711297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;